Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2009, 11:21 AM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2009, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 1, 2009, 11:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 011521
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1121 AM EDT WED JUL 1 2009
FLZ063-011545-
GLADES FL-
1121 AM EDT WED JUL 1 2009
...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHERN GLADES COUNTY...
AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BRIGHTON SEMINOLE INDIAN...MOVING
NORTHEAST AT 25 MPH.
THIS STORM WILL AFFECT...
STATE ROAD 721.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2720 8091 2719 8091 2705 8125 2708 8127
2712 8127 2713 8126 2713 8119 2713 8117
2721 8117 2722 8116 2722 8095
TIME...MOT...LOC 1519Z 239DEG 22KT 2712 8120
$$
DGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:30 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 1, 8:30 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 830 AM EDT WED JUL 1 2009 .AVIATION...SCATTERED CONVECTION WILL SPREAD OVER THE SOUTH FLORIDA PENINSULA AND EXPAND THIS MORNING. TIMING AND LOCATION AT ANY ONE TERMINAL IMPOSSIBLE TO DETERMINE SO HAVE JUST LEFT VCTS IN ALL TAFS AND WILL AMEND AS NECESSARY. BRIEF PERIODS OF MVFR/IFR MAY OCCUR BUT WILL PERSIST 15 MINUTES OR LESS AT ANY ONE LOCATION. SOUTHWEST FLOW IS ANTICIPATED TO BE STRONG ENOUGH TO INHIBIT THE FORMATION OF AN EAST COAST SEA BREEZE. && DISCUSSION...AS THE 50H UPPER LOW SPINS OVER THE GREAT LAKES REGION ...THE 50H TROUGH AXIS DEVELOPS WELL W OF THE FLA PENINSULA. AS THIS OCCURS...THE 50H HIGH PRES RIDGE...CURRENTLY OVER THE S ATLC BEGINS TO NOSE INTO THE FLA STRAITS AND INTO THE S PORTIONS OF THE GULF OF MEX. AT THE SURFACE...A STALLED FRONTAL BOUNDARY WILL LIE ACROSS THE SE U.S. WITH A SURFACE RIDGE OF HIGH PRES OVER THE FLA STRAITS/KEYS. THIS ENSURES A PERSISTENT SW FLOW AT THE SURFACE AND ALOFT TODAY THROUGH FRIDAY WHICH WILL CONTINUALLY PUSH A MOIST TROPICAL FLOW TOWARD THE AREA. FOR THE SHORT TERM...TODAY THROUGH FRIDAY...SHORT RANGE MODELS INDICATE WEAK SHORT WAVES EMBEDDED IN THE SW FLOW ALOFT CROSSING S FLA AGAIN TODAY. THIS ASSURES RAIN FOR ALL AREAS BUT MAINLY THE E 1/2. THOUGH ANY E COAST SEA BREEZE WILL BE LIMITED TO THE IMMEDIATE E COAST...IF AT ALL...LOW LEVEL CONVERGENCE FROM SOUTHERLY FLOW OVER THE ATLC WITH THE PREVAILING SOUTHWESTERLY WILL RAMP UP THE CHANCES OF ACCUMULATION. THE PRESSURE GRADIENT BETWEEN THE RIDGE TO THE S AND THE STALLED BOUNDARY OVER THE SE U.S. ASSURES THAT ANY SHRA /TSTMS COULD PRODUCE GUSTY WINDS TO GO ALONG WITH LOCALLY HEAVY RAIN. THE ONLY SAVING GRACE...THOUGH EXTREMELY AT A MINIMUM...WILL BE SLIGHTLY LOWER POPS ACROSS THE EXTREME S PORTION OF THE AREA DUE TO THE NEARNESS OF THE RIDGE AXIS. LITTLE CHANGE EXPECTED THURSDAY BUT FRIDAY THE SURFACE TO 850MB RIDGE AXIS MOVES A LITTLE FURTHER N AGAIN LOWERING POPS MAINLY OVER THE S TIP OF THE PENINSULA AND THE EXTREME SE COAST. MAX/MIN TEMPS AGAIN SEASONAL. .EXTENDED PERIOD...SATURDAY THROUGH TUESDAY...A 50H RIDGE OVER THE ROCKY MTNS BEGINS TO BUILD. SHORT WAVES ROUNDING THE TOP OF THE RIDGE AND DIVING SE INTO THE BROAD 50H TROUGH BEGINS TO MOVE THE TROUGH E WITH THE ATLC RIDGE ALSO RETREATING E. THIS DEEPENS THE WESTERLY FLOW ACROSS S FLA. EVEN THOUGH THE AIRMASS MAY BECOME A BIT DRIER. DIURNAL CONVECTION AFFECTING MAINLY THE INTERIOR AND E AND NOCTURNAL W COAST ACTIVITY CAN BE EXPECTED. && .MARINE...THE PRES GRADIENT MINUTELY BEGINNING TO RELAX WITH WINDS GRADUALLY WEAKENING. SEAS TO 5 FEET IN THE GULF STREAM EARLY TODAY OFF OF PALM BEACH. WINDS ALOFT STILL 20 TO 25 KTS AND MARINERS NEED TO BE CONCERNED ABOUT HIGHER WINDS AND SEAS IN AREAS OF PRECIP -ITATION. WINDS DECREASE FARTHER INTO FRIDAY AND INTO THE WEEKEND AS THE RIDGE AXIS MOVES ACROSS S FLA. MODERATE RISK OF RIP CURRENTS W COAST BEACHES AGAIN TODAY. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 74 90 76 / 80 40 60 30 FORT LAUDERDALE 90 75 89 77 / 60 30 50 30 MIAMI 90 76 90 78 / 50 30 40 20 NAPLES 88 77 90 76 / 70 30 60 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jul 1, 5:03 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 503 AM EDT WED JUL 1 2009 FLZ063-066>075-168-172>174-020015- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 503 AM EDT WED JUL 1 2009 ...NUMEROUS THUNDERSTORMS TODAY AND THIS EVENING... ...STRONG GUSTY WINDS WITH STRONGEST STORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A SOUTHWEST WIND OF 10 TO 15 MPH ALONG THE COLLIER COUNTY COAST WILL RESULT IN A MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY IN THE MORNING ACROSS THE SOUTHWEST COASTAL REGION BECOMING NUMEROUS AS THEY SPREAD NORTHEAST. THE HIGHEST CONCENTRATION OF STORMS WILL BE EXTEND FROM COLLIER COUNTY TO NORTHERN BROWARD COUNTY AND POINTS NORTH. THE STRONGEST STORMS WILL CONTAIN FREQUENT LIGHTNING STRIKES ALONG WITH VERY HEAVY RAINFALL AND GUSTY WINDS TO 45 MPH. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH. FLOODING: ALTHOUGH SHOWERS AND STORMS WILL MOVE RATHER QUICKLY TODAY, THEY WILL PRODUCE HEAVY RAINFALL AND COULD MOVE OVER THE SAME AREA FOR A PERIOD OF TIME. THIS COULD RESULT IN STREET FLOODING AND FLOODING OF POORLY DRAINED AREAS AT ISOLATED LOCALES THIS AFTERNOON, ESPECIALLY ALONG THE EAST COAST METROPOLITAN AREA AND PRIMARILY FROM NORTHERN BROWARD INTO EASTERN PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DEEP TROPICAL MOISTURE WILL CONTINUE ACROSS SOUTH FLORIDA THROUGH FRIDAY. THIS WILL ALLOW FOR ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ON THURSDAY AND FRIDAY, BUT MAINLY IN THE AFTERNOON CONCENTRATED ACROSS THE INTERIOR AND EAST COAST REGIONS FROM EASTERN BROWARD AND PALM BEACH COUNTIES. GUSTY WINDS, FREQUENT LIGHTNING, AND HEAVY RAINFALL, WHICH COULD LEAD TO SOME MINOR STREET FLOODING, WILL BE THE BIGGEST THREATS FROM THE STORMS. A SLOW DRYING TREND IS EXPECTED BY THE UPCOMING HOLIDAY WEEKEND WITH SCATTERED THUNDERSTORMS BECOMING MORE CONCENTRATED ALONG SEA BREEZE BOUNDARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 1, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1121 AM EDT WED JUL 1 2009
FLZ063-011545-
GLADES FL-
1121 AM EDT WED JUL 1 2009
...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHERN GLADES COUNTY...
AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BRIGHTON SEMINOLE INDIAN...MOVING
NORTHEAST AT 25 MPH.
THIS STORM WILL AFFECT...
STATE ROAD 721.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2720 8091 2719 8091 2705 8125 2708 8127
2712 8127 2713 8126 2713 8119 2713 8117
2721 8117 2722 8116 2722 8095
TIME...MOT...LOC 1519Z 239DEG 22KT 2712 8120
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:39 PM EDT | Special Weather Statement | MFL | Monroe | 51 min |
| Jun 30, 8:42 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Jun 30, 9:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 30, 9:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 64 min |
| Jul 1, 9:24 AM EDT | Special Marine Warning | MFL | 40 min | |
| Jul 1, 12:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Jul 1, 1:40 PM EDT | Special Weather Statement | MFL | Martin | 35 min |
| Jul 1, 1:45 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Jul 1, 1:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 1, 2:00 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jul 1, 2:05 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jul 1, 2:28 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Jul 1, 2:41 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Jul 1, 2:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jul 1, 5:23 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jul 1, 7:09 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jul 1, 7:54 PM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.